Delaware, 2026Dense Fog in Delaware, February 27 to 28, 2026
February 27 to 28, 2026 · NWS PHI · 1 event in 1 county or zone
Moist air advancing over existing snow pack ahead of a warm front resulted in widespread dense fog late on February 27th and early on February 28th. The fog dissipated by late morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist air advancing over existing snow pack ahead of a warm front resulted in widespread dense fog late on February 27th and early on February 28th. The fog dissipated by late morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 27, 5:52 PM EST, 5 hours 8 minutes earlier. Its key messages:
- 1. An arctic front late Saturday night into Sunday may bring some snow to our northern areas. 2. A couple waves of low pressure may impact the region through the middle of next week with periods of wintry precipitation possible. 3. A significant warm-up is expected late next week.
Area forecast discussion, Feb 27, 5:52 PM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
552 PM EST Fri Feb 27 2026
.WHAT HAS CHANGED...
No significant changes.
&&
.KEY MESSAGES...
1. An arctic front late Saturday night into Sunday may bring
some snow to our northern areas.
2. A couple waves of low pressure may impact the region through
the middle of next week with periods of wintry precipitation
possible.
3. A significant warm-up is expected late next week.
&&
.DISCUSSION...
KEY MESSAGE 1...An arctic front late Saturday night into Sunday
may bring some snow to our northern areas.
A mild period starts the weekend with highs likely well into the
50s for much of the region Saturday, helping along the snow
melt. A cold front will then advance into the region Saturday
night, stalling out as it does so. A wave of low pressure then
moves eastward to our north during the morning Sunday, producing
some spotty showers of rain and snow, especially across the
northern areas (Poconos/NW NJ) where a small accumulation is
possible. Behind the front, we'll see a return of winter, at
least for a day or two, with temps falling below normal again.
Highs will be about 5 degrees lower on Sunday across the
southern Delmarva, closer to 10 degrees lower across the bulk of
the area including metro Philly, but up to 15 degrees lower in
the Poconos.
KEY MESSAGE 2...A couple waves of low pressure may impact the
region through the middle of next week with periods of wintry
precipitation possible.
A cold airmass is forecast to be in place on Monday into
Tuesday as arctic high pressure from Canada builds over the
Northeast. As of this afternoon, guidance continues to gain
agreement that a couple separate systems will pass close to or
over the area. The first will come on Monday into Monday evening
with the second coming later Tuesday into Wednesday.
Starting with the Monday system, weak low pressure is forecast
to track east out of the Tennessee Valley along a stalled
frontal boundary. With the strong, arctic high to the north,
guidance keeps this system suppressed to the south while
tracking off the coast near the Chesapeake region. Suppose a
period of light snow may impact the area later Monday, but PoPs
have continued to decrease to the 15-30% range. Trends in
accumulations with this system continue to decline as well. As
this system exits, another disturbance is forecast to ride along
this boundary which will then impact the region Tuesday into
Wednesday, though timing differences amongst guidance persists.
With temperatures gradually warming on Tuesday into Tuesday
night as a southerly flow regime sets-up a rain/snow mix may
occur at the onset before changing over to plain rain into
Tuesday night. PoPs during this period have increased, now in
the 60-80% range.
KEY MESSAGE 3...A significant warm-up is expected late next
week.
In wake of wintry systems earlier in the week, a significant
warm-up is expected starting late next week into next weekend.
GEFS and ECENS guidance are in pretty good agreement that
positive height anomalies are forecast over the eastern CONUS
with troughing over the western CONUS. CPC probabilities suggest
that there is a 60-70% chance that temperatures will be above
normal. Current forecast highs for late week are in the 50s and
60s.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR through this evening. Some low clouds and fog
possible late especially around MIV and ACY north towards PNE
and PHL. Southerly winds around 5 knots becoming light and
variable to calm by mid evening. Low confidence.
Saturday...Some fog/low clouds possible to start, otherwise
VFR. Light and variable to calm winds, becoming south to
southwest 4-8 knots. Low confidence regarding fog/low clouds.
Outlook...
Saturday night...VFR.
Sunday...Sub-VFR possible with passing rain and snow showers,
with best chance of these conditions occurring across
KABE/KRDG/KTTN.
Sunday night through Monday night...VFR most likely, slight
chance sub-VFR with small chance of snow.
Tuesday through Wednesday...Sub-VFR likely with brief period of
snow changing to mixed precip and then rain by Tuesday night,
with rain possibly persisting in Wednesday.
&&
.MARINE...
The conditions are expected to remain below Small Craft
Advisory criteria through Saturday. Some fog and/or low clouds
may develop late tonight and linger through Saturday, however
this is low confidence. As of now, included a patchy fog
mention.
Outlook...
Saturday night through Sunday...mainly below Small Craft
Advisory conditions.
Sunday night...SCA conditions possible with northwest winds
gusting to 25 kts and waves up to 5 feet.
Monday through Wednesday...sub-SCA likely, but slight chance of
snow Monday becomes a chance of snow and rain Tuesday then rain
likely Tuesday night into Wednesday, with vsby restrictions
becoming likely.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
DISCUSSION...Gorse/RCM
AVIATION...Fitzsimmons/Gorse/RCM
MARINE...Gorse/RCM
Hazardous weather outlook, Feb 27, 5:05 AM EST, 17 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EST Fri Feb 27 2026
MDZ012-015-019-020-281015-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EST Fri Feb 27 2026
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MJL
Dense Fog, New Castle
- When
- February 27, 11:00 PM EST to February 28, 10:00 AM EST
- Where
- New Castle forecast zone
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Several hours of dense fog was observed at Wilmington Airport.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Nebraska, February 27, 2026$25,000 · 1 event
- Dense Fog in Kentucky, February 27, 202620 events
- Dense Fog in Missouri, February 27, 20269 events
- Dense Fog in New Jersey, February 27 to 28, 20269 events
- Marine High Wind in Lake Superior, February 27 to 28, 202659 kt wind · 5 events
- Dense Fog in Illinois, February 27, 20263 events
- High Wind in North Dakota, February 27, 202651 kt wind · 3 events
- High Wind in Minnesota, February 27, 202657 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 27, 20263 events
- Dense Fog in Indiana, February 27, 20262 events
- Blizzard in Alaska, February 27 to 28, 20262 events
- Wildfire in Oklahoma, February 27 to 28, 2026$8,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315671.